Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 6, 2011, 3:09 AM CST for Pulaski County, Missouri. It took effect at Mar 6, 2011, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 3:09 AM CST (09:09 UTC)
- In effect from
- Mar 6, 2011, 6:00 AM CST
- Expired
- Mar 6, 2011, 2:15 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
952 WGUS43 KSGF 060909 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 309 AM CST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-062109- /O.NEW.KSGF.FL.W.0009.110306T1200Z-110308T0000Z/ /TBNM7.1.ER.110306T1200Z.110306T1200Z.110307T0000Z.NO/ 309 AM CST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 3:00 AM SUNDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO REMAIN AT OR JUST ABOVE FLOOD STAGE THROUGH 8 AM THIS MORNING. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA. $$ HATCH
1 follow-up statement
816 WGUS83 KSGF 062015 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CST SUN MAR 6 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-062045- /O.CAN.KSGF.FL.W.0009.000000T0000Z-110308T0000Z/ /TBNM7.1.ER.110306T0900Z.110306T1300Z.110306T1300Z.NO/ 215 PM CST SUN MAR 6 2011 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 1:00 PM SUNDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 7:00 AM SUNDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY TOMORROW MORNING. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 6, 2:39 AM CST, 30 minutes earlier.
Area forecast discussion, Mar 6, 2:39 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 AM CST SUN MAR 6 2011 .DISCUSSION... THE MAIN FORECAST CHALLENGE WAS IN THE LATER MONDAY THROUGH WEDNESDAY TIME PERIOD AS A STRONG STORM SYSTEM IMPACTS THE REGION. POPS WERE THE INITIAL CONCERN AS WARM ADVECTION PROCESSES COMMENCE WELL AHEAD OF THE MAIN SYSTEM. THE THREAT FOR STRONG TO SEVERE STORMS STILL REMAINS A BIG QUESTION AS THE MAIN SYSTEM COMES OUT LATER TUESDAY. RATHER BENIGN CONDITIONS EXIST EARLY THIS MORNING AS A WEAK SURFACE RIDGE OF HIGH PRESSURE EXTENDS FROM THE WESTERN GREAT LAKES THROUGH WESTERN MISSOURI AND INTO EASTERN TEXAS. LOW CLOUDS HAVE BEEN SLOW TO CLEAR THE EASTERN OZARKS...WITH HIGH CLOUDS QUICKLY STREAMING IN FROM THE WEST. THE OVERALL AMOUNT OF CLOUD COVER WILL BE THE KEY TO HIGHS TODAY. THESE LOW CLOUDS HAVE BEEN TIED TO AN 850 MB THERMAL TROUGH...WHICH SHORT TERM MODELS WEAKEN CONSIDERABLY THIS MORNING. SUSPECT THIS MAY BE SLIGHTLY OVERDONE AND WOULD NOT BE SURPRISED IF AT LEAST SOME SEMBLANCE OF THE LOWER DECK PERSISTED FOR MUCH OF THE DAY. MEANWHILE...A LOOK AT IR IMAGERY AND MODEL CROSS SECTIONS INDICATES NO END IN SIGHT TO THE HIGH CLOUDS EITHER. WITH ALL THAT SAID...HAVE GONE WITH THE COOLER MET GUIDANCE FOR HIGHS. IF THE LOW CLOUDS HANG TOUGH OVER THE EAST...LOW TO MID 40S MAY STILL BE TOO WARM. HEADING INTO TONIGHT AND MONDAY...UPPER LEVEL ENERGY WILL QUICKLY COME ONSHORE OVER THE WESTERN UNITED STATES AND DIVE TOWARDS THE FOUR CORNERS REGION. IN RESPONSE...A LOW LEVEL JET WILL DEVELOP ACROSS THE SOUTHERN AND CENTRAL PLAINS. MEANWHILE... SURFACE LOW PRESSURE WILL BEGIN TO DEVELOP IN THE TEXAS PANHANDLE REGION. WHILE PRESSURE ADVECTION IN THE 290 TO 300 K LAYER WILL BE QUITE IMPRESSIVE ACROSS KANSAS AND OKLAHOMA...THE INITIAL MOISTURE QUALITY WILL NOT. THEREFORE KEPT THE FORECAST DRY WITH PERHAPS THE EXCEPTION OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI WHERE A BRIEF SHOWER IS NOT OUT OF THE REALM OF POSSIBILITY ON MONDAY. GENERALLY REMAINED ON THE LOW SIDE OF GUIDANCE WITH TEMPERATURES AS CLOUDS ARE EXPECTED TO BE ABUNDANT. BETTER MOISTURE RETURN WILL FINALLY COMMENCE LATER MONDAY NIGHT AND TUESDAY AS A LOW LEVEL RIDGE AXIS CLEARS THE WESTERN GULF OF MEXICO. EVEN WITH THAT...MOISTURE QUALITY WILL INITIALLY BE LACKING AS A COLD FRONT FROM THE PREVIOUS SYSTEM HAS DRIVEN WELL INTO THE GULF. NEVERTHELESS...AN INCREASINGLY DIFFLUENT FLOW ALOFT IN CONJUNCTION WITH PRESSURE ADVECTION OVER A DEVELOPING WARM FRONT SHOULD SET THE STAGE FOR SHOWERS AND THUNDERSTORMS. THE 00Z SUITE OF MODELS CONTINUES TO OFFER SOME VARIATION ON THE TRACK OF THE SURFACE LOW WITH THIS SYSTEM...WITH THE GENERAL CONSENSUS TAKING THE LOW ACROSS WEST CENTRAL OR NORTHWEST MISSOURI. THERE ARE A FEW FACTORS IN PLAY THAT MAY SUPPORT STEEPER MID LEVEL LAPSE RATES. THE FIRST WILL BE THE PRESENCE OF AN ELEVATED MIXED LAYER. THE SECOND WOULD BE THE TRACK AND ORIENTATION OF THE UPPER LEVEL ENERGY. HOWEVER...INDICATIONS ARE THAT SUFFICIENT LOW LEVEL MOISTURE WILL NOT MAKE IT BACK INTO THE OZARKS IN TIME TO YIELD A SIGNIFICANT SEVERE THREAT. IF THE SYSTEM WERE TO SLOW DOWN OR BETTER MOISTURE TRANSPORT IS REALIZED...WIND FIELDS WILL DEFINITELY BE SUPPORTIVE OF SEVERE. OTHERWISE... SHOWERS AND THUNDERSTORMS LOOK LIKE A GOOD BET WITH THE PASSAGE OF THE MAIN SYSTEM FROM LATER TUESDAY INTO TUESDAY NIGHT. DEPENDING ON THE EXACT TRACK OF THE SYSTEM...THERE IS STILL A SMALL OPPORTUNITY FOR A FEW SNOWFLAKES ACROSS SOUTHEAST KANSAS AND CENTRAL MISSOURI FROM LATE TUESDAY NIGHT INTO WEDNESDAY. BEHIND THE SYSTEM...SOME LIGHT PRECIPITATION WILL REMAIN POSSIBLE INTO WEDNESDAY AS A SECONDARY UPPER LEVEL SHORT WAVE TROUGH DIGS ACROSS THE AREA. THE END OF THE WEEK THEN LOOKS DRY FOR THE MOST PART AS THE UPPER LEVEL FLOW FLATTENS OUT. BOTH THE ECMWF AND GFS DO BRING SHORT WAVE ENERGY ACROSS THE NORTHERN OR CENTRAL PLAINS LATE IN THE WEEK...BUT INDICATIONS ARE THAT IT WILL BE MOISTURE STARVED. AFTER ANOTHER COOL SHOT OF POLAR AIR BEHIND THE MIDWEEK SYSTEM...WE SHOULD SEE ANOTHER WARM UP FROM THURSDAY INTO SATURDAY. SCHAUMANN && .AVIATION... /ISSUED 1120 PM CST SAT MAR 5 2011/ FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE CONTINUES TO BE THE PERSISTENT/BELLIGERENT STRATUS DECK THAT IS NOW BISECTING THE SGF AERODROME. BBG HAS CLEARED AND IR SAT INDICATIONS CONTINUE TO SUPPORT STRATUS CLEARING. SGF WILL REMAIN TRICK AS THE LOW LEVEL THERMAL TROUGH IS SLOW TO EXIT TO THE EAST. FURTHER COMPLICATING MATTERS IS AN INCOMING CIRRUS DECK. THIS MAY HELP STRATUS LINGER LONGER AT SGF. HOWEVER THE INCOMING CIRRUS WILL LIKELY HELP TEMPERATURES FROM BOTTOMING OUT...EFFECTIVELY LIMITING THE RISK FOR MVFR VIS OVERNIGHT. AFTER GRADUAL CLEARING FROM SGF BY 09Z...VFR CONDITIONS ARE EXPECTED FOR JLN/SGF/BBG. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 5, 7:55 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 PM CST SAT MAR 5 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 755 PM CST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... THE RISK FOR FLOODING IS LIMITED. DISCUSSION... RESIDUAL FLOODING OF A FEW CREEKS AND LOW WATER CROSSINGS WILL CONTINUE TODAY ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG STORM SYSTEM MAY BRING AN EPISODE OF STRONG TO SEVERE THUNDERSTORMS TO PORTIONS OF THE CENTRAL UNITED STATES ON EITHER TUESDAY OR WEDNESDAY. CONSIDERABLE UNCERTAINTY REMAINS REGARDING NOT ONLY THE TRACK AND TIMING OF THIS STORM SYSTEM...BUT ALSO THE AMOUNT OF GULF MOISTURE RETURN AND OVERALL INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.